Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 47, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 22, 2017, 7:58 AM EST for 5 counties in Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 22, 2017, 7:58 AM EST (12:58 UTC)
- Expired
- Jan 22, 2017, 8:45 AM EST
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Berrien County, GA, Brooks County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 8:40 AM EST | TSTM WND DMG | Lakeland, GA | 3 REPORTS OF TREES DOWN IN LANIER COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 22, 3:20 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1298 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 15.6
The text
As transmitted.
873
WUUS52 KTAE 221258
SVRTAE
GAC019-027-075-173-185-221345-
/O.NEW.KTAE.SV.W.0047.170122T1258Z-170122T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
758 AM EST SUN JAN 22 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Lanier County in south central Georgia...
Lowndes County in south central Georgia...
South central Berrien County in south central Georgia...
Eastern Brooks County in south central Georgia...
Southeastern Cook County in south central Georgia...
* Until 845 AM EST
* At 758 AM EST, a severe thunderstorm was located near Quitman,
moving east at 55 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Lake Park, Lakeland, Valdosta, Hahira, Ray City, I-75 At Exit 16,
Moody Air Force Base, Remerton, Meigs, Dasher, Cecil, I-75 At Exit
5, Blue Springs, Nankin, Naylor, I-75 At Exit 11, Valdosta Regional
Airport, Hansell, Greenwood and Twin Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows. This is a dangerous storm!
&&
A tornado watch remains in effect until 1000 AM EST for south central
Georgia.
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8310 3080 8310 3080 8313 3077 8314
3076 8313 3063 8314 3065 8348 3103 8349
3114 8297 3087 8297
TIME...MOT...LOC 1258Z 254DEG 49KT 3073 8355
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 6:21 AM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Jan 22, 6:21 AM EST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
621 AM EST Sun Jan 22 2017
.AVIATION [Through 12Z Monday]...
Scattered showers and storms will develop this morning ahead of a
cold front and potential squall line to move from west to east
across the area this afternoon. Low pressure will develop across
the northern Gulf coast, deepen rapidly, and move northeast
towards northern Georgia this evening. Low level wind fields will
strengthen today with windy conditions by the afternoon gusts to
35 knots possible. Severe weather is possible through the day with
large hail, damaging winds, and tornadoes possible. Cold front
should clear the area by this evening with breezy conditions
continuing overnight.
&&
.PREV DISCUSSION [334 AM EST]...
.NEAR TERM [Through Today]...
A brief lull in the showers and thunderstorms is expected in the
predawn hours as the current MCS shifts northeastward. Attention
turns back west towards the upper trough which will move across
the ARKLATEX into MS/AL by late today. This will induce surface
cyclogenesis across southern MS with a surface low deepening
rapidly and moving northeast. Large scale ascent will increase
with showers and storms increasing in coverage and intensity this
morning in the warm sector and also along the westward moving cold
front progged to enter western fL panhandle and SE AL by midday.
All modes of severe weather is possible until the cold front moves
through. SPC has atleast an enhanced risk of severe weather
across all Tri-State counties today with a MODERATE RISK for
severe weather across SW GA and FL Big Bend counties. Again, all
modes of severe weather is possible including a strong tornado or
two.
Severe threat will decrease from west to east later this
afternoon as the cold front moves through and mid level dry air
advects in.
The surface wind field strengthens today as the aforementioned
surface low pressure deepens. Although models differ on placement
on stronger winds today, most agree that wind advisory criteria
will be met across portions of the Tri-State region this
afternoon. Therefore, have issued a wind advisory for this
afternoon.
.SHORT TERM [Tonight Through Tuesday]...
Wrap around moisture from the upper trough itself will keep slight
chances of rainfall in the forecast through Monday morning.
Nothing severe, just light showers as this feature moves away from
the area. Monday afternoon through Tuesday are dry with high
pressure building in. Highs in the 60s with lows in the 40s to
lower 50s.
.LONG TERM [Tuesday Night Through Sunday]...
Tranquil weather is anticipated through Wednesday at which time
another cold front will swing through Wednesday night and
Thursday. Colder air will accompany this system with highs Friday
and into the weekend in the 50s with lows in the 30s and
approaching freezing across SE AL and SW GA.
.MARINE...
A gale warning has been hoisted for all coastal water zones
beginning this afternoon through midday monday. Conditions will
continue to deteriorate as winds increase in response to
developing low pressure across the southeast united states.
Conditions appear to improve beginning Tuesday.
.FIRE WEATHER...
Other than high dispersions later this afternoon, no fire weather
concerns.
.HYDROLOGY...
Another round of precipitation is expected today. 1-2 inches of
rainfall is possible with locally higher amounts before rainfall
generally ends this evening. Where areas received heavy rainfall
last night, rivers are responding with the Choctawhatchee River at
Newton forecasted to reach flood stage today. Other area rivers
will need to be watched today and tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 52 65 42 67 / 90 30 10 0 0
Panama City 71 56 63 47 63 / 90 30 10 0 0
Dothan 72 50 61 41 65 / 90 30 10 0 0
Albany 73 51 63 41 65 / 90 30 20 0 0
Valdosta 74 51 64 42 65 / 90 30 10 0 0
Cross City 75 55 65 43 66 / 80 50 10 0 0
Apalachicola 72 56 65 47 64 / 90 40 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from noon EST /11 AM CST/ today to 6 PM EST /5 PM
CST/ this evening for Calhoun-Central Walton-Coastal Bay-
Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-
Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Jackson-Lafayette-
Leon-Liberty-Madison-North Walton-South Walton-Washington.
High Rip Current Risk through late Monday night for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 1 AM EST /midnight CST/ Tuesday for
Coastal Bay-Coastal Gulf-South Walton.
GA...Wind Advisory from noon today to 6 PM EST this evening for Baker-
Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
AL...Wind Advisory from 11 AM this morning to 5 PM CST this afternoon
for Coffee-Dale-Geneva-Henry-Houston.
GM...Small Craft Advisory until 1 PM EST this afternoon for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River Fl out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach out 20 NM-Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Destin FL from 20 to 60 NM.
Gale Warning from 1 PM this afternoon to 1 PM EST Monday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River Fl out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach out 20 NM-
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...SchollIn the hours before
Local storm report, Jan 22, 6:22 AM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
622 AM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND DMG CONCORD 30.66N 84.37W
01/22/2017 GADSDEN FL LAW ENFORCEMENT
POWER LINES DOWN ON FAIRBANKS FERRY ROAD
&&
DVDLocal storm report, Jan 22, 7:13 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
713 AM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND DMG 1 ENE HINSON 30.66N 84.40W
01/22/2017 GADSDEN FL 911 CALL CENTER
TREE DOWN ON MCBRIDE CT
&&
EWESTONLocal storm report, Jan 22, 7:14 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
714 AM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND DMG 1 W CONCORD 30.66N 84.38W
01/22/2017 GADSDEN FL 911 CALL CENTER
TREE DOWN ON MCNAIR RD.
&&
EWESTONLocal storm report, Jan 22, 7:18 AM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
718 AM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TSTM WND DMG 4 SSW SHILOH 30.88N 83.44W
01/22/2017 BROOKS GA 911 CALL CENTER
TREE DOWN AT HIGHWAY 133 AND STUDSTILL RD.
&&
EWESTONLocal storm report, Jan 22, 7:24 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
724 AM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND DMG 2 N VALDOSTA 30.88N 83.27W
01/22/2017 LOWNDES GA 911 CALL CENTER
REPORT OF BUILDING DAMAGED AT 3000 BLOCK OF BEMISS ROAD.
&&
CAMPLocal storm report, Jan 22, 7:28 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
728 AM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM TSTM WND DMG 5 NW VALDOSTA 30.90N 83.33W
01/22/2017 LOWNDES GA 911 CALL CENTER
HOUSE DAMAGED ON SWAN DRIVE.
&&
EWESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 10:23 PM EST | Tornado Warning | TAE | Baker, Colquitt, Miller, Mitchell | 27 min |
| Jan 21, 10:58 PM EST | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Dougherty, Mitchell, Tift, Turner and 1 more | 32 min |
| Jan 21, 11:28 PM EST | Severe Thunderstorm Warning | TAE | Irwin, Tift, Turner, Worth | 47 min |
| Jan 21, 11:44 PM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Lee and 2 more | 55 min |
| Jan 22, 12:07 AM EST | Special Weather Statement | TAE | Ben Hill | 23 min |
| Jan 22, 12:10 AM EST | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Worth | 58 min |
| Jan 22, 12:35 AM EST | Flash Flood Warning | TAE | Dougherty, Lee | 4 hr |
| Jan 22, 12:59 AM EST | Severe Thunderstorm Warning | TAE | Clay, Early | 46 min |
| Jan 22, 1:04 AM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 18 min |
| Jan 22, 1:34 AM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Randolph and 1 more | 41 min |
| Jan 22, 2:02 AM EST | Tornado Warning | TAE | Baker, Calhoun, Dougherty, Lee, Mitchell, Worth | 28 min |
| Jan 22, 2:25 AM EST | Severe Thunderstorm Warning | TAE | Colquitt, Decatur, Grady, Thomas | 65 min |
| Jan 22, 2:27 AM EST | Tornado Warning | TAE | Dougherty, Turner, Worth | 33 min |
| Jan 22, 2:44 AM EST | Tornado Warning | TAE | Irwin, Tift, Turner | 18 min |
| Jan 22, 2:49 AM EST | Tornado Warning | TAE | Thomas | 41 min |
| Jan 22, 2:59 AM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Early, Miller, Seminole | 46 min |
| Jan 22, 3:10 AM EST | Tornado Warning | TAE | Brooks, Colquitt, Cook | 50 min |
| Jan 22, 3:34 AM EST | Tornado Warning | TAE | Berrien | 56 min |
| Jan 22, 3:39 AM EST | Wind Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 14 hr |
| Jan 22, 3:44 AM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Mitchell, Worth | 46 min |
| Jan 22, 4:24 AM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 66 min |
| Jan 22, 5:00 AM EST | Tornado Warning | TAE | Ben Hill, Irwin | 30 min |
| Jan 22, 5:34 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady | 56 min |
| Jan 22, 6:00 AM EST | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Grady, Irwin and 1 more | 75 min |
| Jan 22, 6:31 AM EST | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes, Thomas | 74 min |
| Jan 22, 6:33 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady | 42 min |
| Jan 22, 6:47 AM EST | Tornado Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 58 min |
| Jan 22, 7:10 AM EST | Tornado Warning | TAE | Lanier, Lowndes | 35 min |
| Jan 22, 7:15 AM EST | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Thomas | 45 min |
| Jan 22, 7:16 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 29 min |
| Jan 22, 7:36 AM EST | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 39 min |
| Jan 22, 7:52 AM EST | Tornado Warning | TAE | Brooks | 38 min |
| Jan 22, 8:05 AM EST | Tornado Warning | TAE | Brooks, Lowndes | 25 min |
| Jan 22, 8:27 AM EST | Tornado Warning | TAE | Lanier, Lowndes | 33 min |
| Jan 22, 8:37 AM EST | Severe Thunderstorm Warning | TAE | Grady, Thomas | 38 min |
| Jan 22, 8:44 AM EST | Tornado Warning | TAE | Grady, Thomas | 31 min |
| Jan 22, 9:09 AM EST | Tornado Warning | TAE | Grady, Thomas | 36 min |
| Jan 22, 9:11 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady, Miller, Seminole | 49 min |
| Jan 22, 9:33 AM EST | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 57 min |
| Jan 22, 9:41 AM EST | River Flood Warning | TAE | Lee | 5 days |
| Jan 22, 9:53 AM EST | Tornado Warning | TAE | Decatur, Grady | 37 min |
| Jan 22, 10:06 AM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early | 39 min |
| Jan 22, 10:38 AM EST | Tornado Warning | TAE | Decatur, Grady, Thomas | 37 min |
| Jan 22, 10:55 AM EST | Severe Thunderstorm Warning | TAE | Lee, Worth | 20 min |
| Jan 22, 11:11 AM EST | Severe Thunderstorm Warning | TAE | Brooks, Cook, Lowndes | 31 min |
| Jan 22, 11:47 AM EST | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Thomas | 43 min |
| Jan 22, 12:39 PM EST | Severe Thunderstorm Warning | TAE | Clay, Randolph, Terrell | 36 min |
| Jan 22, 1:59 PM EST | Severe Thunderstorm Warning | TAE | Clay, Early | 46 min |
| Jan 22, 2:20 PM EST | Tornado Warning | TAE | Calhoun, Clay, Early, Randolph | 25 min |
| Jan 22, 2:35 PM EST | Tornado Warning | TAE | Decatur | 8 min |
| Jan 22, 2:39 PM EST | Tornado Warning | TAE | Baker, Calhoun, Early, Miller, Seminole | 36 min |
| Jan 22, 2:42 PM EST | Tornado Warning | TAE | Calhoun, Clay, Randolph, Terrell | 27 min |
| Jan 22, 3:08 PM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Lee, Terrell and 1 more | 52 min |
| Jan 22, 3:15 PM EST | Tornado Warning | TAE | Baker, Dougherty, Lee, Turner, Worth | 30 min |
| Jan 22, 3:26 PM EST | Severe Thunderstorm Warning | TAE | Grady, Thomas | 34 min |
| Jan 22, 3:40 PM EST | Tornado Warning | TAE | Ben Hill, Turner, Worth | 35 min |
| Jan 22, 3:42 PM EST | Tornado Warning | TAE | Dougherty, Mitchell, Worth | 33 min |
| Jan 22, 3:53 PM EST | Severe Thunderstorm Warning | TAE | Brooks, Lowndes, Thomas | 37 min |
| Jan 22, 4:04 PM EST | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Thomas, Tift | 26 min |
| Jan 22, 4:23 PM EST | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.